Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 86, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 7, 2011, 7:57 PM CDT for Humboldt County, Kossuth County, Iowa. It took effect at Jul 7, 2011, 10:23 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 7:57 PM CDT (00:57 UTC)
- In effect from
- Jul 7, 2011, 10:23 PM CDT
- Expired
- Jul 8, 2011, 8:36 PM CDT
- In force
- 22 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Humboldt County, IA, Kossuth County, IA
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Des Moines River near Algona (AGNI4). The gauge peaked at 14.00 ft at Jul 8, 2011, 5:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS43 KDMX 080058 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 757 PM CDT THU JUL 7 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH .LOCALLY HEAVY RAINFALL OVER THE PAST COUPLE DAYS UPSTREAM OF ALGONA HAS LED TO RISES ALONG THE EAST FORK DES MOINES RIVER. THE RIVER IS NOT EXPECTED TO GO MUCH ABOVE FLOOD STAGE HOWEVER. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC091-109-090057- /O.NEW.KDMX.FL.W.0086.110708T0323Z-110710T0000Z/ /AGNI4.1.ER.110708T0323Z.110708T0600Z.110709T0000Z.NO/ 757 PM CDT THU JUL 7 2011 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FRIDAY EVENING. * AT 7:15 PM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE RISING TO 14.1 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE FRIDAY EVENING. $$ ZOGG
4 follow-up statements
935 WGUS83 KDMX 081045 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 545 AM CDT FRI JUL 8 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-091045- /O.CON.KDMX.FL.W.0058.000000T0000Z-110713T0000Z/ /ESVI4.2.ER.110615T0755Z.110701T0615Z.110712T0000Z.NO/ 545 AM CDT FRI JUL 8 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL MONDAY EVENING. * AT 5:00 AM FRIDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE MONDAY EVENING. $$ IAC091-109-091044- /O.EXT.KDMX.FL.W.0086.000000T0000Z-110709T1200Z/ /AGNI4.1.ER.110708T0930Z.110708T1000Z.110708T1200Z.NO/ 545 AM CDT FRI JUL 8 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL THIS MORNING. * AT 5:15 AM FRIDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...FALL BELOW FLOOD STAGE TODAY. $$
878 WGUS83 KDMX 081513 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1013 AM CDT FRI JUL 8 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT... KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-091513- /O.EXT.KDMX.FL.W.0058.000000T0000Z-110712T1200Z/ /ESVI4.2.ER.110615T0755Z.110701T0615Z.110711T1200Z.NO/ 1013 AM CDT FRI JUL 8 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL MONDAY MORNING. * AT 9:00 AM FRIDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE MONDAY MORNING. $$ IAC091-109-091512- /O.EXT.KDMX.FL.W.0086.000000T0000Z-110709T1800Z/ /AGNI4.1.ER.110708T0930Z.110708T1000Z.110708T1800Z.NO/ 1013 AM CDT FRI JUL 8 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL THIS AFTERNOON. * AT 9:15 AM FRIDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...REMAIN AROUND FLOOD STAGE THROUGH THIS AFTERNOON...THEN BEGIN FALLING. $$
516 WGUS83 KDMX 082003 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 303 PM CDT FRI JUL 8 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-092003- /O.CON.KDMX.FL.W.0058.000000T0000Z-110712T1200Z/ /ESVI4.2.ER.110615T0755Z.110701T0615Z.110711T1200Z.NO/ 303 PM CDT FRI JUL 8 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL MONDAY MORNING. * AT 2:00 PM FRIDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE MONDAY MORNING. $$ IAC091-109-092002- /O.EXT.KDMX.FL.W.0086.000000T0000Z-110710T0021Z/ /AGNI4.1.ER.110708T0930Z.110709T0000Z.110709T0021Z.NO/ 303 PM CDT FRI JUL 8 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL THIS EVENING. * AT 2:15 PM FRIDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR FLOOD STAGE LATE THIS AFTERNOON...THEN GO BELOW FLOOD STAGE THIS EVENING. $$
704 WGUS83 KDMX 090136 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT FRI JUL 8 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-100136- /O.EXT.KDMX.FL.W.0058.000000T0000Z-110712T0600Z/ /ESVI4.2.ER.110615T0755Z.110701T0615Z.110711T0600Z.NO/ 836 PM CDT FRI JUL 8 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL EARLY MONDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY MONDAY MORNING. $$ IAC091-109-090206- /O.CAN.KDMX.FL.W.0086.000000T0000Z-110710T0021Z/ /AGNI4.N.ER.110708T0930Z.000000T0000Z.000000T0000Z.NO/ 836 PM CDT FRI JUL 8 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * AT 8:15 PM FRIDAY THE STAGE WAS 13.9 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 14.0 FEET. FALL TO 13.5 FEET SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 6:56 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 7, 6:56 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT THU JUL 7 2011 ...UPDATED FOR 08/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... AIRMASS CONTINUES UNSTABLE AND DRIVEN BY UNORGANIZED MESOSCALE PROCESSES. WITH DAYTIME HEATING LESSENING...ACTIVITY SHOULD BE LIMITED TO THE NEXT FEW HOURS. WITH LIGHT WINDS AND HIGH BOUNDARY LAYER RH IN PLACE...FOG WILL DEFINITELY DEVELOP LATE TONIGHT. WITH LACK OF SHORTWAVE AND PERSISTENT CLOUDS EXPECTED...AS WAS THE CASE LAST NIGHT...PATCHY DENSE FOG WILL BE POSSIBLE. LOWS WILL REMAIN MILD ACROSS THE REGION WITH LOWS IN THE LOWER TO MID 60S. .LONG TERM /TONIGHT THROUGH THURSDAY/... FIRST ISSUE WILL BE WITH THE WAA AND TIMING OF THE TSRA OVER THE NEXT FEW DAYS. ATTM IT LOOKS LIKE DRY WEATHER WILL HOLD THROUGH SAT WITH ONLY A FEW TSRA MOVING INTO THE NWRN PART OF THE CWA SAT. AN ACTIVE WEEKEND IS IN STORE AFTER THAT WITH STRONGER FLOW SETTING UP OVER THE AREA. UPR HI WILL BUILD OVER THE S CNTRL CONUS AS A STRONG UPPER LOW ADVANCES ACRS SRN CANADA OVER THE WEEKEND INTO ERY NEXT WEEK. INIT ROUND OF PCPN WILL COME WITH THE WAA ON SAT NGT. SOME MAY WELL LINGER INTO SUN MRNG...PRESENTING A PROBLEM WITH THE TEMPS ON SUN. A SIG AMOUNT OF CB DEBRIS COULD WELL EFFECT MAX TEMPS AND FOR THAT REASON WENT SOMEWHAT CONSERVATIVE WITH THE HIGHS. CDFNT WILL ADVANCE INTO INTO THE STATE SUN NGT IN TO MON...LKLY STALLING JUST TO THE SOUTH WITH UNSETTLED CONDITIONS EXPECTED WELL INTO NEXT WEEK. HEAVY RAINFALL IS A DEFINITE POSSIBILITY WITH PWATS HOLDING IN THE 1.75 TO 2.5 INCH RANGE THRU MOST OF THE WEEK. WEAK FLOW PATTERN AND CAPPING MAY WELL HINDER THIS A BIT...ESPECIALLY IF THE ECMWF IS CORRECT. EC BUILDS HIGH FARTHER N THAN THE GFS. GIVEN CUR AND FCST MJO POSITION...THIS SOLN SEEMS MORE LKLY THAN NOT FOR NEXT WEEK. RETROGRESSION WILL TAKE PLACE EVENTUALLY...BUT WE ARE STILL 10 TO 14 DAYS OUT ON THAT. && .AVIATION...08/00Z BOUNDARY LAYER CONTINUES TO HAVE HIGH RH LEVELS AND WITH CROPS BEGINNING TO REACH THEIR PEAK GROWING TIME...EXPECT LOW LEVEL MOISTURE TO CONTINUE TO INCREASE WITH ANY LACK OF AIRMASS EXCHANGE OVER OUR AREA TONIGHT. WITH SYNOPTIC FLOW NEARLY NIL...AND LITTLE WIND...PATCHY DENSE FOG LIKELY TONIGHT ACROSS THE AREA. HAVE LOWERED VSBY TO IFR/MVFR FOR MOST SITES WITH THE EXPECTATION THAT FG/BR WILL IMPROVE AFT 13-14Z AND NO LONGER BE AN ISSUE AFT 16Z. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...MS JUL 11 AVIATION...ZOGG
Hazardous weather outlook, Jul 7, 3:45 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT THU JUL 7 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 345 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY OVER NORTHERN AND WESTERN IOWA. PATCHY DENSE FOG WILL DEVELOP TOWARD SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NORTHWEST OF A DENISON TO MASON CITY LINE. A SLIGHT RISK OF SEVERE STORMS IS FORECAST SATURDAY NIGHT INTO SUNDAY...MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN IS POSSIBLE DURING THIS TIME. THE POTENTIAL FOR WIDESPREAD HEAVY RAIN EXIST SUNDAY NIGHT INTO MONDAY...BUT SEVERE CHANCES APPEAR LOW AT THIS TIME. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST MONDAY THROUGH THURSDAY OF NEXT WEEK...BUT IT IS TOO EARLY TO DETERMINE THE LIKELIHOOD OF SEVERE WEATHER AT THIS TIME. LOCALLY HEAVY RAINFALL IS LIKELY FROM SOME OF THE STORMS. IN ADDITION...HEAT INDICES ARE EXPECTED TO EXCEED 100 DEGREES SUNDAY AFTERNOON ALONG AND SOUTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES DURING THE WEEKEND AND POSSIBLY EARLY NEXT WEEK.
In the hours before
Special weather statement, Jul 7, 6:53 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 653 PM CDT THU JUL 7 2011 IAZ004>007-015>017-023>028-033>039-046>050-080300- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO 653 PM CDT THU JUL 7 2011 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION. ZOGG
Local storm report, Jul 7, 7:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FUNNEL CLOUD 3 E EAGLE GROVE 42.67N 93.84W
07/07/2011 WRIGHT IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS A SKINNY FUNNEL CLOUD
APPROXIMATELY 3 MILES EAST OF EAGLE GROVE.
0654 PM FUNNEL CLOUD 3 WSW BLAIRSBURG 42.46N 93.70W
07/07/2011 HAMILTON IA LAW ENFORCEMENT
HAMILTON COUNTY LAW ENFORCMENT RECEIVED MULTIPLE REPORTS
OF SHORT LIVED FUNNEL CLOUDS IN NORTHERN PARTS OF THE
COUNTY. A DEPUTY REPORTED ONE MORE PERSISTENT FUNNEL
CLOUD A FEW MILES WEST SOUTHWEST OF BLAIRSBURG OFF OF
HIGHWAY 20.
0702 PM FUNNEL CLOUD 5 E EAGLE GROVE 42.67N 93.80W
07/07/2011 WRIGHT IA BROADCAST MEDIA
WHO RADIO RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD ABOUT
5 MILES EAST OF EAGLE GROVE.
&&
LEELocal storm report, Jul 7, 7:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD 6 E EAGLE GROVE 42.67N 93.78W
07/07/2011 WRIGHT IA TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD 6 MILES EAST OF EAGLE
GROVE.
0653 PM FUNNEL CLOUD 5 NE ELDORA 42.41N 93.03W
07/07/2011 HARDIN IA TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD 5 MILES NORTHEAST OF
ELODRA.
0700 PM FUNNEL CLOUD 3 N WEBSTER CITY 42.51N 93.82W
07/07/2011 HAMILTON IA LAW ENFORCEMENT
WEBSTER CITY POLICE RECEIVED MULTIPLE REPORTS OF A FUNNEL
CLOUD 3 MILES NORTH OF THE CITY.
&&
KDNearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.